Tinnitus from Four Ototoxic Medications — Can It Still Fade Away?

Discussion in 'Introduce Yourself' started by Jack886, Apr 15, 2019.

    1. Jack886

      Jack886 Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Unknown
      After some sleep issues, I was prescribed a bunch of meds. Neuroleptic and benzodiazepine classes.

      Noticed faint tinnitus but only audible when laying down. Slowly over time my tinnitus got louder but I didn’t notice it because it was gradual. The med dosage was also gradually increasing. When it started spiking to screaming tinnitus I stopped all the meds. Screaming tinnitus spike was like louder than a loud TV. After that tinnitus got louder.

      It’s only gotten louder over the past month. I restarted taking benzodiazepines a month ago and stopping the benzo cold turkey that I took for a month was the last straw before it got even louder.

      My baseline tinnitus is now so loud I can hear it while I put my ear to the phone and another person is talking. I can hear it with the TV on. I’m 4 months into tinnitus. It’s super loud in a quiet room. I can’t ignore it and need a masker on. It used to be so quiet even 2 months ago.

      I read that most people’s tinnitus fades in the first 3-6 months. But I was on tinnitus causing medications which prevented the healing process.

      Will it fade once I cut out all these ototoxic meds completely and I finally give my ears a chance to heal?

      Do I even have a baseline tinnitus yet and am I lucky I’m so new to tinnitus because spikes can last for up to 3 months so there’s a great chance my tinnitus will fade a lot over the next few months with no more drugs?
       
      • Hug Hug x 1
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      There is a chance that it will, but nobody can tell for sure.
       
    3. Clint Azzopardi
      Woot

      Clint Azzopardi Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Not sure, Gentamicin or allaergy or both !
      Hi there, my tinnitus started (most likely) due to ototoxic meds as I was on Gentamicin. I'm 6 month into this wild ride so far, it did quieten down yet I can still hear it.
       
    4. AUTHOR
      AUTHOR
      Jack886

      Jack886 Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Unknown
      Hopefully for both of us it fades more. I’m on a benzodiazepine now and tapering down slow as it’s not sustainable. Wikipedia said if tinnitus is louder after withdrawal reinstate the benzo and do a slow taper. Plus cold turkey benzo withdrawal was no joke even after 2 days.

      I’ve consulted experts ENTs who specialize in tinnitus in the US and they said NO MEDS are indicating in treating tinnitus. Recommended: Sound therapy, CBT and TRT.

      They said experimental stuff like rTMS can help sometimes. Sent me very positive studies.

      Tinnitus sucks but I will try everything proven to work and will not let it ruin my career and life. Neuromod, Umichigan trials, rTMS, proven peer reviewed sound therapy. Those are the best options for the future but won’t work for everyone!

      My tinnitus got so loud on a med I went to the ER who could not help or even assess that a med caused it.

      I’m gonna fight this and find a treatment that lowers my tinnitus significantly. Then protect myself from loud noises like nightclubs.

      Caffeine spiked my T today which was sad. Bye bye coffee.
       
      • Hug Hug x 1

Share This Page

Loading...